MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
It was reported that during preparation for an unknown procedure, upon opening the package, there was a cut/tear observed at the shaft-hub junction of the flexor ansel guiding sheath.The device was not used, there was no patient involvement.No adverse events have been reported regarding this complaint device.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, documentation, instructions for use (ifu), manufacturing instructions, quality control, and visual inspection of the returned device was conducted during the investigation.The sheath and both dilators of the flexor ansel guiding sheath were returned.The tubing of the sheath is separated at the hub, but it is connected by exposed coil.The connector cap was disassembled from the check-flo body to examine for non-conformities.The check-flo body broke when attempting to disassemble it from the connector cap.The sheath tubing measured 89.5cm, hence built under specification and along with the exposed coil it measured 90.0cm a document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Flexor ansel guiding sheaths are inspected 100% for defects prior to transport.Based on the information provided, examination of the returned product, and the results of our investigation; the root cause was determined to be related to package handling and storage.Measures have been initiated to address this failure mode.The appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6794453
Report Number1820334-2017-02607
Device Sequence Number16173337
Product Code DYB
UDI-Device Identifier00827002481893
UDI-Public(01)00827002481893(17)200321(10)7765987
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberN/A
Device Catalogue NumberKCFW-5.0-18/38-90-RB-ANL0-HC
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/14/2017
Supplement Date Received by Manufacturer10/27/2017
Initial Report FDA Received Date08/15/2017
Supplement Report FDA Received Date11/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1